I've been taken off all my meds?!

Discussion in 'Therapy and Medication' started by katblack77, Jul 23, 2008.

  1. katblack77

    katblack77 Active Member

    After cutting my arm and second suicide attempt, well I panicked and didn't cut as deep the dr is taking me off all my meds. After years of so many diff types of anti d's, beta blockers, valiums, I'm now free of them all. I spent the weekend there in a low key psch residential home for the first time. I was the youngest there at 30.
    The dr said bec with my there have been more side effects that good effects it was time to come off them. He noted that GP's just give them out time and time again if one certain one is working. None the less they work great for some ppl. I'm just very afraid of not being on anything for the forst time in 7 years. And he not reducing the dose. Worried about side effects.
    Anyone any experience of coming of meds.
    Oh and I'm getting a CPN as the dr feels all my problems are anxiety based.
     
  2. Ignored

    Ignored Staff Alumni

    Well, that is very brave of your doc. I hope he intends to monitor you carefully for any resumption of serious symptoms or further dip in mood. However, if you've been badly affected with side effects it might be good to be off them? Please be careful though and keep in touch with your gp etc if you feel much worse.
     
  3. katblack77

    katblack77 Active Member

    Thanks pet. I'm already in awful form though.
     
  4. dazzle11215

    dazzle11215 Staff Alumni

    i worked pretty intensively with a mental health nurse. she was great. my number one support. better than any psych....
     
  5. katblack77

    katblack77 Active Member

    They are far better arn't they? Some time for you and more understanding of what your going through.
     
  6. katblack77

    katblack77 Active Member

  7. fromthatshow

    fromthatshow Staff Alumni

    Sounds scary. Like Artifice said, hope they monitor you so you don't end up worse off. Good luck!
     
  8. dazzle11215

    dazzle11215 Staff Alumni

    yep, that was my experience. more time for me, more practical suggestions, more available for support. hope you like the nurse you will be working with.
     
  9. katblack77

    katblack77 Active Member

    Well the side effects have been awful. The electric shock sensations i've had before, but it's the mood swings and crying at the most random things. My main worry is work. I have a poor sickness record because of my M.E. I have a sick line in from the dr for another two weeks. Need to money but just don't feel I can return to work just yet. Money or my health?
     
  10. wallflower

    wallflower Well-Known Member

    I found that i had to get off my meds that weren't working on my own. Since, my doctor wasn't assisting me at all. My psychiatrist was a total...I dunno...he was forgetful? Anyways, the best way is to use another med to combat the side-effects of the first one. I used abilify, and once I got on that I could wean myself off of the seroquel by taking less seroquel and more abilify ...pretty much after awhile I just went cold turkey on the seroquel....and it worked out.

    There's no reason to be completely off meds if there's one without side-effects that can help you reduce symptoms. Like for anxiety. I am taking xanax for social anxiety and anxiety in general, haven't met with my new pdoc yet and so I am not exactly sure if I am supposed to take two a day as the label says or as needed...so confusing.

    Good luck.
     
  11. wallflower

    wallflower Well-Known Member

    I got electroshock type symptoms from seroquel. I don't know if that's a sign of neuro-toxicity or if they are tactile hallucinations resulting from aggitation or just a side effect, but also I have noticed that the newer anti-psychotics are much better than the old ones.

    Health over money.
     
  12. katblack77

    katblack77 Active Member

    Thanks pet! It's just a waking nightmare. Cause just when you think it's all out off your system some other nasty side effect will happen. Feel very let down by the whole medical profession to be honest. Starting to get flu like feelings, which I'm told are to be expected. But if one more person, boyfriend, GP etc tells me that it will all pass, I think I will scream my lungs out.
     
  13. yanke

    yanke Active Member

    You think maybe something wasn’t quite right? In the end nothing worked and in retrospect much made me worse, hence the withdrawal process I’m now going through.

    Many times on the “trials” of these drugs I went through periods of at least two weeks (my doctor always told me to stick it out as the side-effects might pass) in which I suffered immeasurably. The cocktail I ended up on left me the least twisted, but twisted nonetheless. In retrospect I see now how one drug led to the next. The mood stabilizers which left me depressed led to the antidepressants which left me with insomnia and agitation which led to the benzo’s for sleep. They still didn’t get rid of the agitation which led me to the antipsychotics (which often made everything worse.) All that left me so sedated, the next step was the stimulants. The addiction to benzos left me in tolerance withdrawal which increased the anxiety and thus led to more benzos. Is this story familiar to anyone? My experience in talking with others suggests it’s familiar to many people.

    Now I’m withdrawing and not getting any worse and currently off more than half of what I was maintained on for the last several years of treatment. Diet, nutrition and neurofeedback seem to be of more healing value. I look forward to the end of withdrawal when perhaps I will regain some energy. I’m so wasted right now. But my mood is relatively stable excepting when I’m suffering from PMS–something I’m working on which has gotten better to some degree with supplements expressly for those symptoms.

    I’ve left out all the drugs I took that weren’t strictly psychotropic to counteract side-effects. And I imagine I’m leaving some psychotropics out. But you’ll see, I’ve tried almost everything available. Often drugs just don’t work.
     
  14. yanke

    yanke Active Member

    No. Especially if there will be alcohol there. It will depress you even more. You can also have some really erratic side effects from your medications. Even though you've just been taken off of them they're still in your body and will be for quite some time after you've stopped taking them. Your body needs time to get them completely out of your system.

    And like "wheeliebin" has stated why should you do what other people want you to do all the time. Invite your friend to go somewhere else if she wants to be with you that badly.